My son has been put on clonidine for ADHD. Ever since taking the medication he falls asleep soon after taking each dose, morning and night, he is also irritable and grumpy and recently has started walking with a limp (and walking on his toes) I asked him about it and he said his legs were hurting (his calves) i thought maybe he slept on them wrong but throughout the day it hasn't gone away, i gave him some Tylenol and it helped but as soon as that wore off he was back to limping and walking on his toes and i catch him rubbing his calves. I'm concerned on whether he should stop this medication as i don't think he should be on any medicine at this point but his kindergarten teacher keeps pressing the issue. I will be talking to his doctor tomorrow if they are open as we are having bad weather, I'm trying to find opinions and help about what other parents think about this
The sedation will go away after about a week - that’s whats causing the grumpiness. I’m not sure about the limping. It could be totally unrelated, especially if the Tylenol helped. Regardless, it could be worthwhile to call the doctor about the limping. Clonidine works really well for my adhd, so the first little bit of tiredness was well worth it.
- Clonidine Information for Consumers
- Clonidine Information for Healthcare Professionals (includes dosage details)
- Side Effects of Clonidine (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Can you tell me if Clonidine is better when combined with an ADHD med or should it be used by itsel?
Updated 10 Feb 2012 • 2 answers
Updated 20 Sep 2013 • 1 answer
Updated 29 Dec 2013 • 1 answer
Updated 20 Jun 2018 • 3 answers
Updated 13 Jan 2019 • 1 answer